Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 141, NWS Atlanta, GA

June 13, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 13, 2013, 6:21 PM EDT for 4 counties in Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 6:21 PM EDT (22:21 UTC)
Expired
Jun 13, 2013, 7:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Cherokee County, GA, Gordon County, GA, Pickens County, GA

The radar

The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:25 PM EDTTSTM WND DMG2 Sse Ranger, GANUMEROUS TREES AND POWERLINES WERE REPORTED DOWN ACROSS THE COUNTY INCLUDING A FEW ALONG HIGH 61.
Jun 13, 7:00 PM EDTTORNADO 14 Wnw Canton, GATHE TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF PATRIOT TRAIL AND RAMPLEY TRAIL...CAUSING TREE DAMAGE AS IT HEADED SOUTH TOWARDS CANTON. ALONG MARIETTA RD AND HICKORY FLAT HWY A CHEVRON GAS STATION SUSTAINED ROOF DAMAGE...AND A GAS PUMP WAS BLOWN OVER. DOZEN
Jun 13, 7:10 PM EDTTSTM WND DMG7 N Canton, GAA TREE WAS REPORTED DOWN 7 MILES NORTH OF CANTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1940 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-131 m²/s²
0-3 km storm-relative helicity
-109 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS52 KFFC 132221
SVRFFC
GAC015-057-129-227-132300-
/O.NEW.KFFC.SV.W.0141.130613T2221Z-130613T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  PICKENS COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA
  SOUTHEASTERN GORDON COUNTY IN NORTHWEST GEORGIA

* UNTIL 700 PM EDT

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST
  OF TALKING ROCK...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JASPER...WALESKA...NELSON AND BALL GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3455 8465 3455 8454 3440 8426 3436 8426
      3417 8467 3452 8482 3458 8465
TIME...MOT...LOC 2221Z 324DEG 25KT 3450 8466

$$
1 follow-up statement
690 
WWUS52 KFFC 132241
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT THU JUN 13 2013

GAC129-132251-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-130613T2300Z/
GORDON GA-
641 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GORDON COUNTY IS
CANCELLED...

THE SEVERE STORM HAS MOVED OUT OF GORDON COUNTY AND IS NO LONGER A 
THREAT.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN
GEORGIA.

LAT...LON 3441 8464 3449 8460 3452 8448 3440 8426
      3436 8426 3417 8467 3437 8476
TIME...MOT...LOC 2241Z 324DEG 25KT 3439 8456

$$

GAC015-057-227-132300-
/O.CON.KFFC.SV.W.0141.000000T0000Z-130613T2300Z/
PICKENS GA-BARTOW GA-CHEROKEE GA-
641 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN CHEROKEE...NORTHEASTERN BARTOW AND PICKENS COUNTIES...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SALACOA VALLEY...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALESKA...TATE...LAKE ARROWHEAD...MARBLEHILL...NELSON...SUTALLEE...
REAVIS MOUNTAIN AND BALL GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN
GEORGIA.

&&

LAT...LON 3441 8464 3449 8460 3452 8448 3440 8426
      3436 8426 3417 8467 3437 8476
TIME...MOT...LOC 2241Z 324DEG 25KT 3439 8456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:28 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 13, 3:28 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU JUN 13 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
NORTHWEST UPPER FLOW DOMINATES THROUGH THIS FORECAST PERIOD.
MODERATE SHORT WAVE CURRENTLY SWEEPING THROUGH THE OHIO VALLEY INTO
THE MID-ATLANTIC STATES...BRUSHING THROUGH THE FORECAST AREA THIS
EVENING. UNSEASONABLY SHARP FRONTAL BOUNDARY ASSOCIATED WITH THIS
SYSTEM WILL SWEEP ACROSS NORTH AND CENTRAL GEORGIA OVERNIGHT. CLEAR
SKIES HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE LOWER TO MID 90S
ACROSS THE FORECAST AREA THIS AFTERNOON ALLOWING THE ATMOSPHERE TO
BECOME MODERATELY UNSTABLE. BEST LOW-LEVEL AND DEEP LAYER SHEAR
REMAIN NORTH OF THE STATE...BUT ARE SUFFICIENT ACROSS NORTH GEORGIA
FOR A HIGH-END SLIGHT RISK OF DAMAGING WINDS AND LARGE HAIL WITH A
LINEAR CONVECTIVE SYSTEM. 12Z FFC SOUNDING...MODEL SOUNDINGS FOR
THIS AFTERNOON AND EVENING AND THE SPECIAL 18Z FFC SOUNDING ARE ALL
SHOWING THE LIMITING FACTOR ACROSS NORTH AND CENTRAL GEORGIA WILL
LIKELY BE A FAIRLY DRY VERTICAL MOISTURE PROFILE. THIS WOULD NOT
SUPPRESS CONVECTIVE ACTIVITY COMPLETELY ACROSS THE AREA BUT WILL
LIKELY KEEP THE COVERAGE LIMITED TO THE CURRENT TREND OF A
RELATIVELY NARROW BAND WITH MORE SCATTERED COVERAGE ALONG THE LINE.
THE POTENTIAL FOR SCATTERED DAMAGING WINDS AND HAIL REMAINS HIGH
WITH THIS PROFILE.

18Z SOUNDING IS AMAZINGLY SIMILAR TO THE 18Z FORECAST SOUNDING FROM
THE 12Z GFS. SHOWS ONLY 1.3 INCHES PW AND USING THE MIXED LAYER
YIELDS AROUND 1700 J/KG CAPE. ALSO SHOWS A 2.5-3.5 DEGREE CAP AROUND
THE LCL WITH AROUND 125 J/KG CIN TO OVERCOME BEFORE REACHING THE
LFC. THIS MIGHT BE HARD TO ACCOMPLISH WITH SURFACE HEATING ALONE...
HOWEVER ADDED MECHANICAL LIFT JUST AHEAD OF THE FRONT WITH THE
CURRENT LINE OF CONVECTION WILL LIKELY BE SUFFICIENT TO KEEP THE
NARROW LINE OF CONVECTION ACTIVE.

DRIER...MILDER AIRMASS MOVES INTO THE ENTIRE FORECAST AREA BY SUN UP
FRIDAY ENDING PRECIPITATION CHANCES. HIGHS FRIDAY WILL BE AT OR
SLIGHTLY BELOW SEASONAL NORMALS WITH LOWS SATURDAY MORNING
NOTICEABLY BELOW NORMAL.

20

.LONG TERM /SATURDAY THROUGH THURSDAY/...
VERY LITTLE CHANGES TO THE EXTENDED FORECAST TODAY AS MAIN CONCERN
HAS BEEN WITH THE NEAR-TERM /SEVERE WEATHER POTENTIAL THIS
EVENING/. DID LOWER MAX TEMPS FOR SATURDAY JUST A TAD AND
GENERALLY REFRESHED THE 4TH-5TH PERIODS WITH NEW GUIDANCE FOR
WINDS AND DEWPOINTS...BUT OTHERWISE NO SIGNIFICANT CHANGES. ONE
CONCERN FOR EARLY NEXT WEEK WOULD BE EXTENT OF CLOUD COVER WHICH
MAY LEAD TO COOLER HIGHS THAN ARE CURRENTLY ADVERTISED...BUT THIS
WILL BE REEVALUATED OVER THE NEXT FEW FORECASTS.

TDP

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 426 AM EDT THU JUN 13 2013/
MAINLY QUITE DRY WEATHER FRIDAY NIGHT INTO SUNDAY AS HIGH PRESSURE
DRIFTS ACROSS THE AREA. THE UPPER HIGH FLATTENS SUNDAY WITH THE
SOUTHERN EDGE OF THE WESTERLIES MOVING INTO N GA SUNDAY NIGHT WITH
THE POTENTIAL FOR A SHORT WAVE TO AFFECT THE NORTHERN COUNTIES WITH
SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. MOISTURE AND
INSTABILITY RETURN MONDAY...MOST SO FOR N GA...GIVING POTENTIAL FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
SCATTERED SHOWERS AND THUNDERSTORMS LOOK TO BE IN THE CARDS ACROSS
THE AREA TUESDAY WITH THE POTENTIAL FOR SHORT WAVES TO ENHANCE
THUNDERSTORM ACTIVITY AS A WEAK COLD FRONT APPROACHES N GA. THE
FRONT LOOKS TO STALL ACROSS THE AREA WEDNESDAY INTO THURSDAY
CONTINUING SOME CHANCE FOR SHOWERS AND STORMS.

BDL

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THIS FORECAST
PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. ISOLATED TO SCATTERED AREAS
OF MVFR VISIBILITIES ARE POSSIBLE BETWEEN 06Z AND 14Z...HOWEVER I DO
NOT HAVE ANY MVFR PERIODS AT THE TAF SITES. WINDS WILL REMAIN
WESTERLY BETWEEN 08-14KT WITH GUSTS 18-24KT THROUGH 00Z. WINDS WILL
DIMINISH TO 4-8KT AND BECOME MORE NORTHWESTERLY BY 06Z. LINE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO SWEEP SOUTH ACROSS THE AREA
BETWEEN 20Z AND 08Z...IMPACTING THE ATLANTA METRO AREA AND KAHN TAF
SITES BETWEEN 21Z AND 01Z AND THE KCSG AND KMCN TAF SITES BETWEEN
23Z AND 03Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ALL ELEMENTS...EXCEPT MEDIUM FOR COVERAGE OF CONVECTION.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  86  63  89 /  60   5   0   0
ATLANTA         69  85  65  87 /  60   5   0   0
BLAIRSVILLE     61  82  59  82 /  10   5   0   5
CARTERSVILLE    65  85  60  88 /  30   5   0   5
COLUMBUS        72  90  67  90 /  60   5   0   0
GAINESVILLE     67  84  65  85 /  30   5   0   0
MACON           70  90  64  90 /  60   5   0   0
ROME            65  86  60  88 /  20   5   0   5
PEACHTREE CITY  66  86  61  88 /  60   5   0   0
VIDALIA         74  90  67  92 /  60  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...
GORDON...HALL...JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...20
LONG TERM....TDP
AVIATION...20
Hazardous weather outlook, Jun 13, 12:30 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EDT THU JUN 13 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1230 PM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA
   THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS TO 70 MPH...LARGE HAIL...FREQUENT LIGHTNING...BRIEF
HEAVY RAIN.

DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND MOVE
ACROSS THE AREA THROUGH TONIGHT. THE FRONT WILL BE SUPPORTED BY AN
UPPER LEVEL DISTURBANCE AND WILL ENCOUNTER AN INCREASINGLY UNSTABLE
AIRMASS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
AHEAD OF THE FRONT AND PROGRESS SOUTH TO SOUTHEAST THROUGH THE
AFTERNOON AND EVENING. THERE IS ENOUGH UNCERTAINTY THAT WIDESPREAD
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL RETURN MONDAY THROUGH WEDNESDAY
AS MOISTURE AND INSTABILITY RETURN TO THE AREA ALONG WITH THE
POTENTIAL FOR UPPER LEVEL DISTURBANCES TO ENHANCE THUNDERSTORM
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED STARTING AT 200 PM EDT THIS
AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE FORECAST AND
PROGRESSION OF ANY SEVERE WEATHER.

In the hours before

Special weather statement, Jun 13, 4:31 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU JUN 13 2013

GAZ006>008-014-015-132100-
431 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PARTS OF
UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 500 PM
EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF MARION... AND MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS PARTS OF UNION...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES THROUGH 500 PM EDT.

&&

LAT...LON 3459 8386 3456 8387 3453 8383 3450 8384
      3446 8389 3447 8393 3442 8398 3433 8396
      3433 8403 3445 8426 3447 8426 3447 8432
      3457 8435 3455 8437 3455 8442 3471 8431
TIME...MOT...LOC 2030Z 295DEG 37KT 3459 8432
Special weather statement, Jun 13, 4:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT THU JUN 13 2013

GAZ001>005-132130-
439 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 530
PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF HOOKER TO INDIAN
SPRINGS...MOVING SOUTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE GRAYSVILLE...HOOKER...MORGANVILLE...SALEM...LOOKOUT
MOUNTAIN...WILDWOOD...INDIAN SPRINGS...COHUTTA...CHATTANOOGA
VALLEY...VARNELL...LAKEVIEW...FAIRVIEW...RINGGOLD...FORT OGLETHORPE
AND BEAVERDALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3499 8500 3494 8485 3474 8475 3471 8518
      3486 8545 3499 8550
TIME...MOT...LOC 2040Z 305DEG 33KT 3507 8544 3502 8528
          3497 8514
Special weather statement, Jun 13, 5:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUN 13 2013

GAZ002>005-132200-
523 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 600 PM
EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BEAVERDALE TO WOOD STATION...MOVING
SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TUNNEL
HILL...BEAVERDALE...VARNELL...WOOD STATION...BLUE SPRING...
BEAUMONT...SUMAC...VILLANOW...ROCKY FACE...DAWNVILLE...MILL CREEK...
ETON...CRANDALL...DALTON AND CONASAUGA LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3486 8462 3482 8459 3478 8464 3474 8465
      3458 8465 3460 8472 3462 8471 3463 8473
      3461 8475 3461 8486 3464 8491 3462 8499
      3465 8515 3489 8523 3490 8508 3497 8485
TIME...MOT...LOC 2123Z 301DEG 29KT 3489 8484 3484 8500
          3482 8510
Local storm report, Jun 13, 6:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     HIAWASSEE               34.95N 83.76W
06/13/2013                   TOWNS              GA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY PARTICULARLY
            HIAWASSEE AREA.

&&

SNELSON
Special weather statement, Jun 13, 6:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU JUN 13 2013

GAZ007-012>014-020-021-132300-
613 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PICKENS...BARTOW...CHEROKEE...DAWSON...GILMER AND GORDON COUNTIES
UNTIL 700 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EAST ELLIJAY TO AUDUBON...MOVING SOUTHEAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS...BARTOW...CHEROKEE...DAWSON...GILMER AND GORDON
COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE OAKMAN...REDBUD...AUDUBON...EAST ELLIJAY...ELLIJAY...
ROUNDTOP...TALONA...CARTECAY...RANGER...TALKING ROCK...BLAINE...
HINTON...SEQUOYAH LAKE...FAIRMOUNT AND PINE LOG. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3473 8446 3446 8409 3432 8439 3426 8471
      3460 8489 3461 8483 3461 8475 3463 8473
      3462 8471 3460 8472 3458 8466 3466 8465
TIME...MOT...LOC 2213Z 324DEG 25KT 3463 8450 3457 8460
          3453 8476
Local storm report, Jun 13, 6:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     DALTON                  34.77N 84.97W
06/13/2013                   WHITFIELD          GA   911 CALL CENTER

            TWO TREES DOWNED JUST NORTH OF DOWNTOWN DALTON NEAR N
            THORTON AVE AND W TYLER ST

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:31 PM EDTSpecial Weather StatementFFCDawson, Lumpkin29 min
Jun 13, 4:39 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield51 min
Jun 13, 5:11 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Towns, Union49 min
Jun 13, 5:23 PM EDTSpecial Weather StatementFFCMurray, Whitfield37 min
Jun 13, 5:43 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Whitfield47 min
Jun 13, 5:51 PM EDTSevere Thunderstorm WarningFFCLumpkin, White39 min
Jun 13, 6:00 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Towns, Union15 min
Jun 13, 6:13 PM EDTSpecial Weather StatementFFCDawson, Gilmer, Pickens47 min
Jun 13, 6:29 PM EDTSpecial Weather StatementFFCChattooga, Gordon31 min
Jun 13, 6:31 PM EDTSevere Thunderstorm WarningFFCBanks, Dawson, Hall, Lumpkin, White59 min
Jun 13, 6:47 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Pickens43 min
Jun 13, 6:59 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Floyd, Gordon31 min
Jun 13, 7:03 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison57 min
Jun 13, 7:23 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Walton37 min
Jun 13, 7:27 PM EDTTornado WarningFFCCherokee, Cobb, Fulton33 min
Jun 13, 7:29 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Floyd, Paulding, Polk31 min
Jun 13, 7:40 PM EDTSevere Thunderstorm WarningFFCWalton50 min
Jun 13, 7:44 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee46 min
Jun 13, 7:48 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton, Gwinnett42 min
Jun 13, 7:54 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Haralson, Paulding, Polk36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.